Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Driving 468x60
Results 1 to 4 of 4
  1. #1
    Junior Member
    Join Date
    Mar 2019
    Posts
    2

    Tapering off Klonopin

    decided to taper off Klonopin. I have been taking 0.5 mg twice a day...total of 1 mg a day. I am going to taper off by cutting to 0.75 mg to start and then do a slow tapering to nothing.

    years ago I was on 5mg a day for about a year or so and 1mg+ for about 4 years before that. my doctor told me to taper off of it because at the time I was taking 4-5mg a day while drinking a lot of beer. I was drinking for 8 straight months daily while taking 4-5mg of klonopin. the withdrawals were pretty bad.

    I was wondering do you think the withdrawal will be easier because now I have not drank any alcohol is almost 15 years and the amount of klonopin I take is only 1mg instead of 4-5mg from before. thanks. I also do feel better in general than I did last time.

  2. #2
    Senior Member
    Join Date
    Jun 2013
    Posts
    5,782
    it will be easy if you ween it slowly, I had done with gabapentin, I am also on klonopin 0.5 mg a day sometimes when I am stressed I take it twice, go with 0.75 for like 3 weeks then 0.5 for another three weeks. then cut it (easy to do) into half dose for two weeks then take it for two weeks every second day then third day. I think after this you will be fine to stop taking it,
    Years ago I was drinking heavily, and poping lorazepam aka ativan like Candies. it is crazy cycle you drink, you have anxiety and feel worse actually , Alcohol does not agree with any medication. Do you know, that tylenol can actually cause death when taken while you are under influence?
    Go off it but slowly, that the easiest way, I do not advice to quit it suddenly, i had been there, done that and it was awful
    ''“If you cry because the sun has gone out of your life, your tears will prevent you from seeing the stars.”
    ''
    ― Rabindranath Tagore

  3. #3
    Junior Member
    Join Date
    Mar 2019
    Posts
    2
    thanks for the reply. I am cutting it down now and have started from 1mg a day to 0.75 a day for now. after a few days nothing. of course just starting.

  4. #4
    Senior Member
    Join Date
    Apr 2016
    Location
    Maryland (MD)
    Posts
    1,165
    I would consult a physician before you do anything to be on the safe side.

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Driving Large